Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Mar 4, 2008, 7:36 AM CST for Cheatham County, Tennessee. It took effect at Mar 4, 2008, 9:41 AM CST. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 7:36 AM CST (13:36 UTC)
- In effect from
- Mar 4, 2008, 9:41 AM CST
- Expired
- Mar 4, 2008, 11:14 AM CST
- In force
- 93 min
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 15.28 ft at Mar 4, 2008, 10:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KOHX 041339 CCA FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 736 AM CST TUE MAR 04 2008 TNC021-050118- /O.NEW.KOHX.FL.W.0001.080304T1541Z-080305T0118Z/ /KINT1.1.ER.080304T1541Z.080304T1800Z.080304T1918Z.NO/ 736 AM CST TUE MAR 04 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS FROM THIS MORNING UNTIL THIS EVENING. AT 0730 AM TUESDAY THE STAGE WAS...14.58 FEET AND SLOWLY RISING. MINOR FLOODING IS FORECAST. THE FLOOD STAGE IS 15.0 FEET. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY NOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. AT 15.0 FEET...THE RIVER OVERFLOWS THE LEFT BANK AND FLOODS BOTTOMLAND ALONG THE RIVER. SEVERAL SECONDARY ROADS NEAR THE RIVER ARE CUT OFF. MOSTLY AGRICULTURAL BOTTOMLAND IS AFFECTED. NEVER DRIVE YOUR VEHICLE THROUGH WATERS OF UNKNOWN DEPTH. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE, TURN AROUND, DONT DROWN. $$ MTP
2 follow-up statements
000 WGUS44 KOHX 041430 FLWOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 830 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE.. HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY .HEAVY RAINFALL LAST NIGHT HAS CAUSED THE RIVER TO REACH FLOOD STAGE. AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. TNC021-050118- /O.CON.KOHX.FL.W.0001.080304T1515Z-080305T0118Z/ /KINT1.1.ER.080304T1515Z.080304T1800Z.080304T1918Z.NO/ 830 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS * FROM THIS MORNING UNTIL THIS EVENING * AT 08AM TUESDAY THE STAGE WAS 15.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 15.0 FEET * FORECAST TO RISE TO NEAR 16.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 15.0 FEET...THE RIVER OVERFLOWS THE LEFT BANK AND FLOODS BOTTOMLAND ALONG THE RIVER. SEVERAL SECONDARY ROADS NEAR THE RIVER ARE CUT OFF. MOSTLY AGRICULTURAL BOTTOMLAND IS AFFECTED. $$ MTP
000 WGUS44 KOHX 041714 FLWOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1114 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY .AT 11 AM THIS MORNING THE RIVER FELL BELOW FLOOD STAGE AND WILL CONTINUE TO RECEDE THIS AFTERNOON. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. TNC021-041744- /O.CAN.KOHX.FL.W.0001.000000T0000Z-080305T0118Z/ /KINT1.1.ER.080304T1442Z.080304T1530Z.080304T1638Z.NO/ 1114 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS * AT 11 AM TUESDAY THE STAGE WAS 14.7 FEET * FLOOD STAGE IS 15.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 5:51 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 4, 5:51 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 551 AM CST TUE MAR 4 2008 .UPDATE...WIDE DRY SLOT DEVELOPING ON WEST SIDE OF COLD FRONT AND SURFACE LOW, IN BETWEEN PRE-FRONTAL ACTIVITY AND WRAP-AROUND PRECIPITATION BACK OVER EASTERN ARKANSAS. THIS TRENDS QUITE WELL TOWARD THE GFS SOLUTION AND WILL LOWER POPS FOR TODAY ALL AREAS. SINCE GFS SOLUTION APPEARS TO BE VERIFYING WELL SO FAR, WILL ALSO GO AHEAD AND INTRODUCE A POTENTIAL MIX OF RAIN AND SNOW BY LATE TODAY OVER WESTERN COUNTIES. TEMPERATURE FORECAST LOOKS ON TRACK, AT LEAST FOR THE MOMENT, SO WILL LEAVE THOSE NUMBERS UNTOUCHED. . && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 32 54 36 / 70 30 10 10 CLARKSVILLE 45 29 51 34 / 50 30 10 20 CROSSVILLE 62 32 50 34 / 70 30 10 20 COLUMBIA 61 32 55 36 / 70 20 10 10 LAWRENCEBURG 60 32 56 35 / 40 20 10 10 WAVERLY 48 30 52 35 / 50 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Mar 4, 5:30 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE MAR 4 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-051130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:43 PM CST | Areal Flood Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more | 6 hr |
| Mar 4, 2:44 AM CST | Areal Flood Warning | OHX | Cheatham | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.